Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 8, 2019, 2:21 PM CDT for Monroe County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 8, 2019, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
County Monroe County, AL
The radar
The Mobile radar (KMOB), 151 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
105
WWUS84 KMOB 081921
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Thu Aug 8 2019
ALZ053>055-082015-
Wilcox AL-Clarke AL-Monroe AL-
221 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 315 PM CDT...
At 219 PM CDT, the strong thunderstorm was located 11 miles south of
Yellow Bluff, or 14 miles southeast of Thomasville. This storm was
moving southeast at 10 mph. Other strong storms were noted elsewhere
across Wilcox, Clarke and Monroe coutnies, also moving southeast at
around 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pine Hill, Vredenburgh and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8717 3151 8747 3184 8777 3201 8765
3201 8762 3204 8762
TIME...MOT...LOC 1919Z 309DEG 4KT 3180 8752
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:26 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 8, 12:26 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1226 PM CDT Thu Aug 8 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Scattered showers and thunderstorms expected across the area this afternoon and evening. Outside of convection, general VFR/MVFR conditions and light west winds prevail. Expect gusty winds, frequent lightning, and locally lower cigs/vis in and around any storms. Rain ends quickly after sunset, with VFR conditions and light winds expected overnight. /49 && .PREV DISCUSSION... /issued 428 AM CDT Thu Aug 8 2019/ NEAR TERM /Now Through Thursday night/...Currently over the Conus, an upper trough was analyzed near the East Coast, with an upper ridge stretching northwest from upper level high pressure centered over the Southern Plains creating a general northwesterly flow over the Southeast. A persistent, weakly organized surface ridge stretches west over the Gulf continues to create a general west to southwest low level flow over the northern Gulf coast, keeping moisture levels high, especially over the Lower Mississippi River Valley. The forecast area is on the border of this moisture are at this time, with 00z soundings from KLIX and KJAN reporting 2.06" and 1.91" respectively. For today, guidance is consistent in advertising a mid level shortwave moving southeast across the region, with the better moisture over the Lower Mississippi River Valley shifting east. Convection is expected to develop over land areas again today. With the increasing moisture and mid level shortwave destabilizing the mid levels, have went a bit above guidance with PoPs today, even with increasing influence from the approaching upper ridge. Looking at models soundings around the area, enough instability will become available with the day's heating (MLCapes rising to around 2000J/kg) for strong to severe storms. With the increased moisture levels providing better water loading of any downdrafts and DCapes rising to 1000J/kg, damaging winds will again the primary mode of any damage. The axis of the shortwave moves southeast of the forecast area by late afternoon/early evening, and with the loss of the day's heating, am expecting best chance of any damaging storms to be late morning through most of the afternoon. Another item to note with today's forecast is with moisture levels on the rise and better subsidence from the approaching upper ridge bringing high temperatures today in the low to mid 90s over much of inland areas, heat indices are expected to rise into the 102 to 106 degree range over much of the area with some localities seeing values several degrees higher. Tonight, convection is expected to decrease quickly after 00z as the mid level shortwave moves southeast of the forecast area and instability from the day's heating is lost. Am expecting convection to reform south of the Gulf coast as the marine airmass destabilizes. Lows tonight will see an uptick as compared to previous days with the return of better moisture to the region, bottoming out in the low to mid 70s inland, upper 70s to near 80 along the coast. /16 SHORT TERM /Friday Through Saturday night/...A hot and humid weather pattern continues across the area, and a diurnally driven convective pattern persists. Shortwave troughs moving southeastward along the eastern flank of the ridge aloft to our west will continue interact with lingering surface boundaries and late morning/afternoon instability to trigger bouts of showers and thunderstorms. Deep layer moisture will remain pooled over the area with precipitable water values unusually high even for this time of year, ranging from 2.00 to 2.40 inches. A deep warm layer, weak steering flow, modest CAPE and high PWATs will support locally heavy showers at times with 1 to 2 inches of rainfall in a brief period of time and possible minor flooding along poor drainages. Daytime highs will continue to range from the mid to upper 90s inland to low to mid 90s near the coast. Heat indices Friday and Saturday are expected to range from 102 to 107 with locally higher values possible for a brief period of time. Overnight lows are expected to only fall into the mid 70s inland and upper 70s and near 80 close to the coast. /08 LONG TERM /Sunday Through Wednesday/...Deep layer moisture will remained pooled over the area with a weak quasi-stationary surface frontal boundary lying to our north and possibly sagging into our interior Alabama counties. Aloft the upper level ridge axis shifts from eastern Texas Sunday to the Lower Mississippi Valley region by Wednesday. Above normal temperatures coupled with humid conditions over the area will send heat indices into the 105 to 110 degree range with locally higher values possible. Afternoon convection should continue producing brief heavy downpours at times leading to possible minor flooding issues along poor drainage areas. /08 MARINE...A surface ridge will continue to stretch west over the central Gulf of Mexico through the weekend, bringing a light to at times moderate southwest to westerly flow to area waters. Daytime heating/nighttime cooling will bring a daytime onshore/nighttime offshore component to winds near the coast and protected waters. Overnight convection is expected to form over the more unstable airmass existing over the open Gulf waters, then shifts inland during the day as land areas heat and destabilize. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 8, 4:47 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 447 AM CDT Thu Aug 8 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 447 AM CDT Thu Aug 8 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms will be capable of producing strong wind gusts and frequent cloud to ground lightning strikes. Locally heavy rainfall totals could result in some ponding of water in lower lying areas. Heat indices rising to 102 to 106 degrees are possible today with some localities seeing values near 110 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. Maximum heat index values of 102 to 107 degrees, with local values around 110 degrees possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-091000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 447 AM CDT Thu Aug 8 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves, and seas will be locally higher in and near scattered storms forming late in the night. Frequent lightning will be likely in and near the strongest storms. Waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible in the early morning and late night hours.
In the hours before
Special weather statement, Aug 8, 1:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Thu Aug 8 2019
FLZ205-206-081930-
Okaloosa Inland FL-Okaloosa Coastal FL-
135 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CDT...
At 134 PM CDT, the strong thunderstorm was located over Valparaiso,
moving east at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Niceville, Eglin AFB, Valparaiso and Lake Lorraine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8651 3042 8649 3041 8645 3045 8642
3050 8645 3051 8642 3051 8645 3048 8647
3052 8650 3047 8648 3046 8654 3043 8657
3059 8657 3062 8639 3045 8639 3040 8642
3038 8640
TIME...MOT...LOC 1834Z 270DEG 5KT 3051 8649Special weather statement, Aug 8, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Thu Aug 8 2019
ALZ053>055-082015-
Wilcox AL-Clarke AL-Monroe AL-
221 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 315 PM CDT...
At 219 PM CDT, the strong thunderstorm was located 11 miles south of
Yellow Bluff, or 14 miles southeast of Thomasville. This storm was
moving southeast at 10 mph. Other strong storms were noted elsewhere
across Wilcox, Clarke and Monroe coutnies, also moving southeast at
around 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pine Hill, Vredenburgh and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8717 3151 8747 3184 8777 3201 8765
3201 8762 3204 8762
TIME...MOT...LOC 1919Z 309DEG 4KT 3180 8752The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 8, 2:44 PM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 8, 5:19 PM CDT | Special Weather Statement | MOB | Choctaw | 26 min |
| Aug 8, 5:43 PM CDT | Special Weather Statement | MOB | Choctaw | 32 min |
| Aug 8, 6:21 PM CDT | Special Weather Statement | MOB | Coffee | 24 min |
| Aug 8, 6:23 PM CDT | Special Weather Statement | MOB | Conecuh | 37 min |
| Aug 8, 1:35 PM CDT | Special Weather Statement | MOB | Okaloosa | 55 min |
| Aug 8, 2:39 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
| Aug 8, 3:12 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Aug 8, 3:24 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Aug 7, 8:37 PM CDT | Special Weather Statement | MOB | Perry | 23 min |
| Aug 7, 9:24 PM CDT | Special Weather Statement | MOB | George | 51 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.